Methotrexate - side effects or flare? : I was started... - NRAS

NRAS
29,050 members34,574 posts

Methotrexate - side effects or flare?

Dm02
Dm02

I was started on methotrexate 5 weeks ago. So far no positive effects however I know it can take some time.

However, I have been experiencing debilitating fatigue (really heavy sore eyes, can barely hold head up) & body aches. It’s pretty constant & happening intensely.

Unsure if it is symptoms flaring or if this can be a methotrexate side effect?

Just wondering if anyone else has experience this? Sending love!

13 Replies
oldestnewest

Sounds more like disease activity rather than MTX side effects but we are all different and react differently. You are right, 5 weeks us a bit soon for results.

This sounds like me during a flare. Fatigue disables me

Dm02
Dm02 in reply to J1707

It really is so debilitating. Sending love.

J1707
J1707 in reply to Dm02

I’m flaring today stiff all over feet immobile but the fatigue!!!!!!!!!!! Take care

I have horrendous fatigue and it was same when on or off MTX- I was allergic to MTX which has meant i have had to come off it but by week 15 I could see my joints feeling better from the MTX. Now been off 5 weeks of MTX and now hands swelling and joints nagging me.

If I could take MTX I would be on it as I could see the difference and my bloods were better.

I'm 5 weeks on Mtx too and feeling pretty much the same. I'm trying to assume it's just(?) the RA having a last "fling" before the Mtx kicks in...

Well... we can (both) but hope ;-)

Either way, you have my sympathies... x

Dm02
Dm02 in reply to cass24

Thanks for sharing!

Sending love & really hope the Mtx helps you!

Mtx can cause fatigue, but it tends to happen the day or two after you take your dose. If this has just come on five weeks after starting mtx, its more likely a disease flare. The fatigue of RA can be truly debilitating. I hope it passes soon.

best,

Lily

Dm02
Dm02 in reply to lilyak

Thank you for responding!

I definitely feel more tired for 2 days after taking the MTX however the unrelenting fatigue the rest of the time has been entirely debilitating.

Hopefully things will look up soon. Sending you love!

Hi, I’ve been on Mthe for two months and developed nose bleeds and more dry eye than normal. My RA Dr says it takes a while to feel effects of drug. Stay safe everyone

I've been on MTX since mid January and some weeks a simple trip to the local shops or meeting a pal for dinner can leave me bedridden with fatigue for days afterwards. I asked my Rheumy last week whether it was the disease, the MTX or a combination of both and she said it was the disease causing my extreme fatigue. Hopefully we'll both feel more energised over the coming months but in the meantime just rest up and be kind to yourself and just do what you can manage each day. Take care.

Dm02
Dm02 in reply to pmcc63

Oh, I can so relate.

Really hope things will get brighter soon! Sending love!

I've been on methodextrate for quite a few years now and it's only the last year there has hardly any flare ups. But I have been tired for years this I can put up with. The last flare up I had was in my right hand jaw joint, I thought it was something to do with my ears until the doctor found out it was Arthritis. It's all good fun.

You may also like...